Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jun 18, 2016, 6:21 PM EDT for Jefferson County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2016, 6:21 PM EDT (22:21 UTC)
- Expired
- Jun 18, 2016, 6:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Tallahassee, FL
County Jefferson County, FL
The radar
The Tallahassee radar (KTLH), 42 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.4 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 246 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
594 WWUS82 KTAE 182221 SPSTAE SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 621 PM EDT SAT JUN 18 2016 FLZ017>019-027-028-182245- LEON FL-INLAND JEFFERSON FL-INLAND TAYLOR FL-INLAND WAKULLA FL- MADISON FL- 621 PM EDT SAT JUN 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TAYLOR... NORTHWESTERN JEFFERSON...EASTERN WAKULLA...SOUTHEASTERN LEON AND SOUTHWESTERN MADISON COUNTIES UNTIL 645 PM EDT... AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF MONTICELLO...MOVING WEST AT 35 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MONTICELLO...TALLAHASSEE...CAPITOLA...FANLEW...WACISSA...ERIDU...CAPPS... CODY...THOMAS CITY...CASA BLANCO...WAUKEENAH...LLOYD...NASH...DRIFTON... CHAIRES...AUCILLA...BAUM...LOIS...WACISSA SPRINGS AND CHAIRES CROSSROADS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3055 8377 3029 8369 3021 8408 3049 8417 TIME...MOT...LOC 2221Z 077DEG 30KT 3044 8377 $$ SCHOLL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 18, 3:36 PM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 18, 3:36 PM EDT, 2 hours 45 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Tallahassee FL
336 PM EDT SAT JUN 18 2016
.NEAR TERM [Through Tonight]...
Upper level low pressure/+PV anomaly covers the Eastern Seaboard
this afternoon. Satellite imagery also depicts a small MCV spinning
directly atop the Tri-State lines. This feature is left over from
the line of severe thunderstorms last night. At the surface, it gets
a little messy. It appears that the main surface front is well ahead
of the upper trough axis, and has moved out of our offshore waters.
However, the drier air remains back near the upper trough axis, so
have analyzed a front delineating the airmass difference here
(though there isn't really a reflection in the wind and pressure
fields). This front stretches from northeast AL through central GA
and southern SC.
The most robust convection today will likely be forced by the
seabreeze, though complicated by the MCV. The ENE steering flow
would favor a Regime 3 seabreeze, with the Atlantic seabreeze being
the most active and favoring PoPs across the Suwannee River basin,
followed by the Big Bend later this afternoon/evening. More isolated
to scattered storms are expected along the Gulf Coast seabreeze
front, and mainly south of interstate 10. It's still unclear just
how disturbed this pattern will be with the MCV overhead, but at
least isolated showers and thunderstorms will be possible across the
entire region. The thermodynamics this afternoon aren't near what
they were yesterday, so severe weather is not expected, though an
isolated strong storm or two will still be possible mainly through
the eastern Big Bend. Convection should transition offshore
overnight, with low rain chances over land areas.
.SHORT TERM [Sunday Through Monday Night]...
At the start of the long term, the CWA is on the eastern edge of
a upper ridge with a surface ridge building into the area from
the northeast. Drier air will be in place on Sunday with
dewpoints in the 60s, as opposed to the 70s today. Despite this
drier air, there will still be enough moisture for showers and
thunderstorms to develop along right along the coast and over the
marine area. Surface ridge continues building in for Monday with
deeper moisture building south and thus PoPs diminish for Monday.
Temperatures through the short term will be slightly below normal.
.LONG TERM [Tuesday Through Saturday]...
Long term appears to be quiet weather wise with dry conditions
expected through the majority of the week. Cold front that was
expected late in the week is less defined now in terms of precip.
Will see slight chance to chance PoPs with the front, but not
until the Friday/Saturday timeframe. 850mb ridge slides east
towards the CWA on Tuesday with high temperatures rebounding into
the mid 90s for the second half of the week.
&&
.AVIATION [Through 18Z Sunday]...
The MVFR deck moving in from the northeast is a bit more solid
than was initially forecast. Expect MVFR to prevail at ABY, DHN,
and VLD through at least the first part of the evening. TLH and
ECP will likely be MVFR later tonight into early tomorrow morning.
By mid-morning tomorrow, all sites should be VFR. Showers and
thunderstorms are still expected at TLH and VLD later this
afternoon.
&&
.MARINE...
Easterly winds will increase overnight to exercise caution
conditions and increase Sunday night to Small Craft Advisory
conditions. Winds and seas will weaken on Monday and remain below
headline conditions through the remainder of the week.
&&
.FIRE WEATHER...
Relative humidity values will be above critical thresholds which
will prevent us from reaching red flag criteria.
&&
.HYDROLOGY...
A few storms could produce locally heavy rainfall this afternoon
and evening and right along the coast on Sunday, however after
that dry conditions are forecast. No river flooding is expected.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 89 68 88 68 / 40 10 0 0 0
Panama City 75 86 73 85 73 / 20 20 10 0 0
Dothan 71 87 67 88 67 / 10 10 0 0 0
Albany 70 88 66 88 66 / 10 0 0 0 0
Valdosta 72 86 65 87 64 / 20 10 0 10 0
Cross City 73 88 66 88 66 / 30 20 0 10 0
Apalachicola 76 87 73 85 73 / 40 20 10 0 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until midnight EDT /11 PM CDT/ tonight for
Coastal Bay-Coastal Gulf.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Harrigan
SHORT TERM...Fieux
LONG TERM...Fieux
AVIATION...Harrigan
MARINE...Fieux
FIRE WEATHER...Scholl
HYDROLOGY...FieuxIn the hours before
Special weather statement, Jun 18, 5:24 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 524 PM EDT SAT JUN 18 2016 FLZ018-019-GAZ159-160-182215- INLAND JEFFERSON FL-MADISON FL-LOWNDES GA-BROOKS GA- 524 PM EDT SAT JUN 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON...NORTHERN MADISON...SOUTHEASTERN BROOKS AND SOUTHWESTERN LOWNDES COUNTIES UNTIL 615 PM EDT... AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTH OF MADISON...MOVING SOUTHWEST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MADISON...GREENVILLE...LOVETT...DILLS...HANSON...EMPRESS...CHERRY LAKE... PINETTA...HAMBURG...NANKIN...ASHVILLE AND CLYATTVILLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3038 8367 3064 8378 3076 8333 3047 8327 TIME...MOT...LOC 2124Z 067DEG 16KT 3063 8343 SCHOLL
Special weather statement, Jun 18, 5:58 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 558 PM EDT SAT JUN 18 2016 FLZ017>019-028-182230- LEON FL-INLAND JEFFERSON FL-INLAND TAYLOR FL-MADISON FL- 558 PM EDT SAT JUN 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TAYLOR...NORTHERN JEFFERSON...EASTERN LEON AND WESTERN MADISON COUNTIES UNTIL 630 PM EDT... AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTHEAST OF MONTICELLO...MOVING WEST AT 20 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MONTICELLO...GREENVILLE...ERIDU...CAPPS...CASA BLANCO...MONTIVILLA... MOSELEY HALL...ASHVILLE...NASH...DRIFTON...AUCILLA...LOIS...SIRMANS...EBB... LAMONT AND IDDO. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3065 8359 3036 8346 3022 8384 3052 8400 TIME...MOT...LOC 2157Z 071DEG 16KT 3043 8368 SCHOLL
Special weather statement, Jun 18, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 621 PM EDT SAT JUN 18 2016 FLZ017>019-027-028-182245- LEON FL-INLAND JEFFERSON FL-INLAND TAYLOR FL-INLAND WAKULLA FL- MADISON FL- 621 PM EDT SAT JUN 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TAYLOR... NORTHWESTERN JEFFERSON...EASTERN WAKULLA...SOUTHEASTERN LEON AND SOUTHWESTERN MADISON COUNTIES UNTIL 645 PM EDT... AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF MONTICELLO...MOVING WEST AT 35 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MONTICELLO...TALLAHASSEE...CAPITOLA...FANLEW...WACISSA...ERIDU...CAPPS... CODY...THOMAS CITY...CASA BLANCO...WAUKEENAH...LLOYD...NASH...DRIFTON... CHAIRES...AUCILLA...BAUM...LOIS...WACISSA SPRINGS AND CHAIRES CROSSROADS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3055 8377 3029 8369 3021 8408 3049 8417 TIME...MOT...LOC 2221Z 077DEG 30KT 3044 8377 SCHOLL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:05 PM EDT | Special Marine Warning | TAE | 115 min | |
| Jun 17, 8:56 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Holmes, Jackson, Liberty, Walton and 1 more | 79 min |
| Jun 17, 9:43 PM EDT | Special Marine Warning | TAE | 92 min | |
| Jun 17, 10:02 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Gulf | 47 min |
| Jun 18, 12:15 PM EDT | Rip Current Statement | TAE | Bay, Gulf | 12 hr |
| Jun 18, 5:24 PM EDT | Special Weather Statement | TAE | Madison | 51 min |
| Jun 18, 5:58 PM EDT | Special Weather Statement | TAE | Jefferson | 32 min |
| Jun 18, 6:03 PM EDT | Areal Flood Advisory | TAE | Madison | 117 min |
| Jun 18, 6:42 PM EDT | Special Weather Statement | TAE | Jefferson, Leon | 33 min |
| Jun 17, 8:12 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Early, Quitman, Randolph, Terrell | 78 min |
| Jun 17, 8:56 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Berrien, Irwin, Tift, Turner, Worth | 64 min |
| Jun 17, 9:01 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Miller, Seminole | 29 min |
| Jun 17, 9:56 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Colquitt, Cook, Irwin, Lanier, Lowndes and 2 more | 31 min |
| Jun 17, 10:31 PM EDT | Special Weather Statement | TAE | Berrien, Lanier | 44 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.